Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 201, NWS Tallahassee, FL

August 22, 2011Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 22, 2011, 4:01 PM CDT for Walton County, Florida. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2011, 4:01 PM CDT (21:01 UTC)
Expired
Aug 22, 2011, 4:45 PM CDT
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 24 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 4:15 PM CDTTSTM WND DMG2 Sw De Funiak Springs, FLTREES DOWN AT THE INTERSECTION OF PLEASANT RIDGE AND BOB SIKES ROAD. TIME ESTIMATED BY RADAR.
Aug 22, 4:15 PM CDTTSTM WND DMG3 S De Funiak Springs, FLTREES DOWN AT THE INTERSECTION OF SHERWOOD ROAD AND US HWY 331. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2283 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WUUS52 KTAE 222101
SVRTAE
FLC131-222145-
/O.NEW.KTAE.SV.W.0201.110822T2101Z-110822T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM CDT MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND SOUTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 445 PM CDT

* AT 400 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PLEASANT
  RIDGE...AND MOVING SOUTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHADY
  GROVE...EUCHEEANNA...NEW HOME...ROCK HILL...PORTLAND...FREEPORT...
  CHOCTAW BEACH...VILLA TASSO...DE FUNIAK SPRINGS AND BRUCE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3074 8636 3081 8622 3077 8607 3071 8604
      3052 8590 3041 8601 3040 8613 3042 8614
      3043 8617 3045 8617 3047 8621 3048 8627
      3046 8639
TIME...MOT...LOC 2059Z 355DEG 15KT 3066 8620

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:20 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 22, 2:20 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT MON AUG 22 2011

.SYNOPSIS...18 UTC SURFACE ANALYSIS SHOWS A COLD FRONT MOVING
THROUGH THE SOUTHEAST. THE BOUNDARY IS ANALYZED JUST SOUTH OF I-20
ACROSS MIDDLE GEORGIA INTO MID STATE SOUTH CAROLINA. OUT AHEAD OF
THIS BOUNDARY WAS A WEAK CONFLUENCE ZONE...ROUGHLY ACROSS OUR
NORTHERN COUNTIES. IT IS IN THIS AREA THAT SCATTERED SHOWERS AND
THUNDERSTORMS ARE DEVELOPING. SURPRISINGLY...THE SEA BREEZE FRONT
TODAY HAS NOT BEEN VERY ACTIVE...DESPITE THE ENHANCED CONVERGENCE.
IT APPEARS THAT THE DRIER AIR ALOFT IS WINNING OUT...BASED ON OUR
18Z SOUNDING WHICH IS SHOWING NOT ONLY DRYING ALOFT BUT WARMER
TEMPERATURES IN THE 500-300 MB LAYER.

&&

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT).
OVERALL...THE SHORT TERM MODELS ARE IN PRETTY GOOD AGREEMENT THAT
THE SURFACE BOUNDARY WILL DROP TOWARD THE GULF COAST THIS EVENING
BEFORE STALLING AND DISSIPATING. DRIER AIR ALOFT WILL CONTINUE TO
RESULT IN LESS RAINFALL CHANCES THROUGHOUT THE SHORT TERM PERIOD.
GRADUALLY INCREASING MOISTURE FROM THE EAST ON WEDNESDAY WILL LIKELY
LEAD TO A SLIGHT ENHANCEMENT IN RAIN CHANCES FOR THE EASTERN AREA IN
MODERATE EASTERLY FLOW.

TEMPERATURES THROUGHOUT THE PERIOD WILL CONTINUE TO BE WARM...TEMPS
GENERALLY PEAKING IN THE MID TO UPPER 90S ACROSS THE REGION.
GENERALLY STAYED A COUPLE DEGREES ABOVE GUIDANCE THROUGHOUT THE
PERIOD AS LESSER RAIN CHANCES SHOULD SUPPORT BETTER AFTERNOON
HEATING.

&&

.LONG TERM...(THURSDAY THROUGH NEXT MONDAY).

UPDATED LONG TERM DISCUSSION...3 PM ET.

THE LATEST NATIONAL HURRICANE CENTER FORECAST FOR IRENE HAS
CONTINUED TO SHIFT EASTWARD THROUGHOUT THE DAY. THIS TREND IS ALSO
APPARENT IN MOST OF THE GUIDANCE MEMBERS. THIS EASTWARD SHIFT WOULD
RESULT IN LIGHTER WINDS ACROSS THE FORECAST AREA. AS A
RESULT...ADJUSTED THE WIND GRIDS DOWN SLIGHTLY THROUGHOUT THE
EXTENDED PERIOD TO MATCH WITH THE LATEST FORECAST. OF COURSE...WE
WILL NEED TO CONTINUE TO WATCH IRENE CLOSELY...AS FEATURES JUST NOW
MOVING INTO THE WESTERN CONUS WILL BE AFFECTING ITS NORTHWARD TURN
LATER THIS WEEK. STAY TUNED AND CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL HURRICANE CENTER.

PREVIOUS OVERNIGHT LONG TERM DISCUSSION FROM 330 AM ET BELOW.

THE FOCUS FOR THE LONG TERM CONTINUES TO BE ON IRENE AND WHAT
EFFECTS...IF ANY...IT WILL HAVE ON THE LOCAL AREA. AS IRENE
APPROACHES THE SOUTHEAST U.S. BY THE END OF THE WEEK...THE UPPER
LEVEL PATTERN IS FORECAST TO BE SETUP WITH RIDGING OVER THE WESTERN
STATES AND TROUGHING OVER THE GREAT LAKES REGION WITH A SUBTROPICAL
RIDGE OVER THE WESTERN ATLANTIC. THE TROUGHING OVER THE GREAT LAKES
IS EXPECTED TO PROVIDE A BREAK IN BETWEEN THE ATLANTIC SUBTROPICAL
RIDGE AND THE RIDGE OVER THE WESTERN STATES THAT WILL PLAY AN
IMPORTANT ROLE IN THE FUTURE PATH OF IRENE.  THE BIGGER THAT BREAK
IS IN BETWEEN THE TWO RIDGES...THE MORE LIKELY IT BECOMES THAT IRENE
WILL TURN NORTHWARD AT AN EARLIER TIME AND REMAIN EAST OF THE LOCAL
AREA. HOWEVER...IF THE TROUGH TURNS OUT TO BE WEAKER AND RIDGING
BUILDS BACK IN MORE QUICKLY NORTH OF THE STORM...THEN IT BECOMES
MORE LIKELY THAT IRENE WILL CONTINUE WESTWARD FOR A LONGER PERIOD OF
TIME.

MODEL SOLUTIONS OVER THE LAST COUPLE OF DAYS HAVE STARTED TO
CONVERGE ON A MORE EASTWARD TRACK TO THE EAST OF THE FORECAST AREA
NEAR THE EAST COAST OF FLORIDA...AND THE OFFICIAL NHC FORECAST
AGREES. IF THE EASTWARD TRACK VERIFIES...SOME BREEZY NORTHERLY WINDS
AND AN INCREASED CHANCE OF RAIN WOULD OCCUR ACROSS THE EASTERN PARTS
OF THE FORECAST AREA...BUT THE MAJOR IMPACTS WOULD STAY EAST OF THE
AREA. A COUPLE OF MODELS SUCH AS THE 22/00Z UKMET AND 22/00Z GFDL
ARE STILL FARTHER TO THE WEST...BUT THEY ARE CONSIDERED OUTLIERS AND
LESS LIKELY SOLUTIONS AT THE MOMENT.

AT THIS STAGE...IT IS IMPORTANT TO REMEMBER THAT THE DAY 5 TROPICAL
CYCLONE FORECASTS CARRY A 5 YEAR AVERAGE TRACK ERROR OF AROUND 250
MILES AND A 5 YEAR AVERAGE INTENSITY ERROR OF AROUND 20 KNOTS.
THEREFORE...EVEN THOUGH THE CONSENSUS OF THE GUIDANCE IS NOT SHOWING
A MAJOR IMPACT FOR OUR FORECAST AREA AT THIS TIME...IT REMAINS A
GOOD IDEA TO CONTINUE MONITORING THE SYSTEM CLOSELY AS A WESTWARD
SHIFT IN TRACK WOULD INCREASE THE THREAT LOCALLY. PLEASE REFER TO
THE NHC ADVISORIES FOR THE LATEST INFORMATION ON THE FORECAST TRACK
AND INTENSITY OF IRENE.

&&

.MARINE...EXPECT LIGHT WINDS AND LOW SEAS FOR THE BALANCE OF THE
SHORT TERM PERIOD. AS IRENE APPROACHES THE SOUTHEAST U.S.
COAST...THE PRESSURE GRADIENT WILL TIGHTEN. BASED ON THE LATEST
FORECAST...WINDS ARE EXPECTED TO APPROACH LOW-END ADVISORY LEVELS
THURSDAY NIGHT INTO FRIDAY...PRIMARILY ACROSS THE EASTERN LEGS. IF
IRENE MOVES CLOSER THAN EXPECTED...THE WINDS WILL BE STRONGER THAN
CURRENTLY INDICATED IN THE FORECAST. ALL INTERESTS IN THE EASTERN
GULF OF MEXICO...SHOULD KEEP UP TO DATE WITH THE LATEST FORECASTS
CONCERNING IRENE.

&&

.AVIATION...THUNDERSTORMS BEGINNING TO DEVELOP PER AREA RADARS AND
VISIBLE SATELLITE IN A WEAK CONVERGENCE ZONE FROM SRN AL INTO S/C
GA...APPROXIMATELY 10-20 MI NORTH OF THE ABY AND DHN TERMINALS.
SHORT RANGE MODEL GUIDANCE AND ENSEMBLES SUGGEST THAT THIS ACTIVITY
WILL CONTINUE TO DEVELOP AND IMPACT ABY AND DHN EARLY-MID AFTN.
THEREFORE...A TEMPO GROUP WAS INTRODUCED AT BOTH THOSE TERMINALS.
BEST CHC FOR TSTMS OUTSIDE OF THOSE AREAS LOOKS TO BE AT TLH. WENT
WITH A TEMPO GROUP THERE...WITH ONLY A CB MENTION AT VLD AND ECP.
THERE COULD BE SOME LOCALIZED GUSTY WINDS WITH ANY STRONGER STORM.
CONFIDENCE IN FOG POTENTIAL TONIGHT IS LOW...ESPECIALLY WITH DRIER
AIR MASS BEGINNING TO WORK INTO THE AREA AFTER 09Z. HINTED AT SOME
6SM VSBYS WITH BR AT TLH...ECP...AND VLD BETWEEN 10Z AND 13Z...BUT
DID NOT INTRODUCE ANY MVFR RESTRICTIONS FOR NOW.

&&

.FIRE WEATHER...NO CRITICAL CONDITIONS ARE EXPECTED IN THE
FORESEEABLE FUTURE. DRIER AIR MASS ARRIVING TOMORROW SHOULD DROP MIN
RH VALUES IN ALABAMA ZONES AND FAR SW GEORGIA ZONES CLOSE TO THE
30-35 PERCENT RANGE. HOWEVER...THE RH VALUES SHOULD ONLY APPROACH
CRITICAL THRESHOLDS FOR AN HOUR OR SO. COMBINED WITH LIGHT WINDS
THIS SHOULD KEEP ALL OF OUR AREAS OUT OF RED FLAG CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   75  97  74  95  73 /  20  20  20  20  10
PANAMA CITY   77  91  77  93  75 /  20  20  10  20  10
DOTHAN        74  96  74  95  73 /  20  10  10  20  10
ALBANY        74  96  73  94  73 /  20  10  10  20  10
VALDOSTA      73  95  73  95  73 /  20  20  10  30  10
CROSS CITY    73  96  73  95  73 /  20  30  20  30  10
APALACHICOLA  77  92  76  91  76 /  10  20  20  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

LONG TERM...DVD/GODSEY
AVIATION/FIRE WEATHER...LAMERS
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Aug 22, 3:03 AM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 AM EDT MON AUG 22 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-230815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
403 AM EDT MON AUG 22 2011 /303 AM CDT MON AUG 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
THE LOCAL AREA REMAINS BETWEEN A COLD FRONT OVER NORTH CENTRAL
GEORGIA AND WEAK HIGH PRESSURE OVER THE GULF OF MEXICO. DURING THE
DAY...THIS FRONT WILL DROP SOUTH AND ACROSS THE LOCAL AREA REACHING
THE COAST LATE TONIGHT. THE COMBINATION OF THIS FRONT...RELATED
OUTFLOW BOUNDARIES...SEA BREEZES AND A PASSING UPPER DISTURBANCE
SHOULD GENERATE SCATTERED TO NUMEROUS SHOWERS AND STORMS. SOME OF
THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND HEAVY RAINS
AND WE CAN NOT DISCOUNT AN ISOLATED SEVERE STORM. RAIN WILL END
FORM NORTHWEST TO SOUTHEAST TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
RAIN CHANCES WILL DECREASE TUESDAY THROUGH THURSDAY AS HIGH PRESSURE
BUILDS IN OVER THE LOCAL AREA. THE FORECAST ON FRIDAY AND BEYOND IS
HIGHLY DEPENDENT ON THE TRACK OF IRENE. CURRENTLY...ABOVE AVERAGE
RAIN CHANCES AND BREEZY CONDITIONS ARE ADVERTISED. HOWEVER...
CONFIDENCE IS VERY LOW WITH RESPECT TO WHAT...IF ANY EFFECTS WILL BE
FELT ACROSS OUR LOCAL AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Aug 22, 2:58 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM CDT MON AUG 22 2011

GAZ146-147-222030-
COLQUITT GA-COOK GA-
358 PM EDT MON AUG 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COLQUITT AND COOK
COUNTIES...

* UNTIL 430 PM EDT

AT 353 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTHWEST OF TIFTON...OR NEAR NORMAN PARK...
MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3109 8372 3133 8379 3133 8376 3132 8375
      3132 8372 3133 8371 3132 8357 3122 8338
TIME...MOT...LOC 1958Z 327DEG 16KT 3129 8369

LAMERS
Special weather statement, Aug 22, 3:14 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EDT MON AUG 22 2011

GAZ156-157-222045-
GRADY GA-DECATUR GA-
414 PM EDT MON AUG 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DECATUR AND GRADY
COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 445 PM EDT

AT 412 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 35 MILES EAST OF MARIANNA...OR NEAR HANOVER...MOVING
SOUTH AT 20 MPH.

PEOPLE IN DECATUR AND SOUTHWESTERN GRADY COUNTIES...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3069 8433 3071 8478 3083 8478 3084 8477
      3088 8477 3089 8476 3104 8475 3105 8454
TIME...MOT...LOC 2014Z 347DEG 19KT 3090 8466

14-MROCZKA
Special weather statement, Aug 22, 3:24 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT MON AUG 22 2011

GAZ146>148-159-160-222115-
LOWNDES GA-BROOKS GA-BERRIEN GA-COLQUITT GA-COOK GA-
424 PM EDT MON AUG 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN...
BROOKS...COLQUITT...COOK AND LOWNDES COUNTIES...

* UNTIL 515 PM EDT

AT 424 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 20 MILES NORTHWEST OF VALDOSTA...OR NEAR GREGGS...MOVING
SOUTHEAST AT 15 MPH.

PEOPLE IN NORTHEASTERN BROOKS...NORTHWESTERN LOWNDES...SOUTHEASTERN
COLQUITT...SOUTHERN BERRIEN AND SOUTHERN COOK COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3098 8319 3080 8326 3076 8358 3112 8372
      3122 8352
TIME...MOT...LOC 2023Z 325DEG 15KT 3106 8352

14-MROCZKA
Special weather statement, Aug 22, 3:36 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM CDT MON AUG 22 2011

FLZ008>010-108-222100-
HOLMES FL-WASHINGTON FL-CENTRAL WALTON FL-SOUTH WALTON FL-
336 PM CDT MON AUG 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HOLMES...WALTON
AND WASHINGTON COUNTIES...

* UNTIL 400 PM CDT

AT 330 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A
STRONG THUNDERSTORM 30 MILES WEST OF MARIANNA...OR NEAR FIVE
POINTS...MOVING SOUTH AT 20 MPH.

PEOPLE IN SOUTHERN HOLMES...SOUTHERN WALTON AND WASHINGTON
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3083 8590 3084 8561 3050 8548 3044 8549
      3046 8598
TIME...MOT...LOC 2035Z 358DEG 16KT 3070 8575

14-MROCZKA
Special weather statement, Aug 22, 3:48 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
448 PM EDT MON AUG 22 2011

FLZ016-GAZ156-222115-
DECATUR GA-GADSDEN FL-
448 PM EDT MON AUG 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DECATUR AND
EASTERN GADSDEN COUNTIES...

* UNTIL 515 PM EDT

AT 448 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 25 MILES NORTHWEST OF TALLAHASSEE...OR NEAR
ATTAPULGUS...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN EASTERN GADSDEN AND SOUTHEASTERN DECATUR COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3078 8438 3069 8438 3068 8436 3067 8435
      3064 8434 3061 8436 3058 8440 3053 8441
      3049 8446 3048 8466 3079 8468 3087 8448
TIME...MOT...LOC 2047Z 333DEG 11KT 3075 8453

14-MROCZKA
Special weather statement, Aug 22, 3:52 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
452 PM EDT MON AUG 22 2011

FLZ007-008-108-222130-
NORTH WALTON FL-CENTRAL WALTON FL-SOUTH WALTON FL-
352 PM CDT MON AUG 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 430 PM CDT

AT 348 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A CLUSTER
OF STRONG THUNDERSTORM ACROSS CENTRAL AND NORTHERN WALTON COUNTY.
THESE STORMS ARE MOVING SOUTH AT 15 MPH.

PEOPLE IN SOUTHWESTERN WALTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3092 8613 3066 8603 3057 8597 3046 8598
      3041 8613 3047 8621 3047 8624 3048 8627
      3046 8629 3049 8634 3093 8638
TIME...MOT...LOC 2050Z 346DEG 13KT 3074 8622

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:53 PM CDTSpecial Weather StatementTAEJackson37 min
Aug 22, 3:36 PM CDTSpecial Weather StatementTAEWashington24 min
Aug 22, 3:48 PM CDTSpecial Weather StatementTAEGadsden27 min
Aug 22, 3:52 PM CDTSpecial Weather StatementTAEWalton38 min
Aug 22, 4:07 PM CDTSevere Thunderstorm WarningTAEBay, Walton, Washington38 min
Aug 22, 4:25 PM CDTSpecial Weather StatementTAEJefferson50 min
Aug 22, 4:33 PM CDTSpecial Weather StatementTAEGadsden27 min
Aug 22, 4:55 PM CDTSpecial Weather StatementTAELeon50 min
Aug 22, 5:13 PM CDTSpecial Weather StatementTAELeon47 min
Aug 22, 5:35 PM CDTSpecial Weather StatementTAEJefferson, Madison55 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.